Florida, 2012Damaging Winds in Florida, May 30, 2012
May 30, 2012 · NWS JAX · 4 events in 2 counties and zones
TS Beryl was inland and north of SE Ga, although a lingering convergence zone on the south side of the storm was over NE Fl. This trough axis combined with daytime instability and passing upper level trough energy produced severe storms over Marion and Flagler counties during the afternoon that produced widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
TS Beryl was inland and north of SE Ga, although a lingering convergence zone on the south side of the storm was over NE Fl. This trough axis combined with daytime instability and passing upper level trough energy produced severe storms over Marion and Flagler counties during the afternoon that produced widespread wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 1:39 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, May 30, 1:39 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT WED MAY 30 2012
.SHORT TERM...THRU FRI NIGHT...WITH BERYL MOVING FURTHER AWAY FROM
AREA...WE ARE LEFT WITH A WEAK CONVERGENCE ZONE WITH ENHANCED
CUMULUS ST AUGUSTINE TO MIDDLEBURG TO JUST N OF GAINESVILLE...BEST
CHANCE FOR A FEW SHRA/TSRA IN THIS AREA REMAINDER OF AFTN. ISOLATED
SHRA POSSIBLE EARLY EVNG...OTHERWISE DRY TONIGHT. INCLUDED MENTION
OF PATCHY FOG NCTRL INTO NE FL WHERE CHANCES APPEAR BEST...ALSO
POTENTIAL FOR SOME LOW STRATUS TO DEVELOP ACROSS THIS AREA WITH
LLVL FLOW OFF GULF OF MEX.
VERY WARM DAY THURS WITH LOW-LEVEL THICKNESS VALUES SUPPORTING
LOW-MID 90S FOR HIGH TEMPS...COOLER ALONG COAST. MODEL GUIDANCE SUGGESTS
SEA BREEZE INTERSECTION OVER EASTERN COUNTIES...SO SOMEWHAT HIGHER POPS
THERE THAN WRN COUNTIES IN OUR FORECAST AREA.
.LONG TERM...SAT THRU WED...WEAK FRONT MOVES ACRS SE GA LATE FRI
NIGHT AND STALLS OVER NE FL SAT. LIMITED LOW POPS TO AREAS ALONG
AND S OF FRONT ON SAT. SLIGHTLY COOLER HIGH TEMPS SE GA...WITH
TEMPS STILL REACHING 90 MUCH OF NE FL. LOW-LEVEL THICKNESS VALUES
RISE SUN AND MON WITH HIGH TEMPS BACK IN LOW-MID 90S ACROSS
FORECAST AREA...EXCEPT A LITTLE COOLER ALONG THE COAST. GENERALLY
DRY CONDITIONS EXPECTED SUNDAY...WITH DAILY LOW POPS RETURNING
MON-TUE. POPS SLIGHTLY HIGHER WED WITH BACKDOOR COLD FRONT
SLIDING SOUTHWARD ACROSS THE AREA.
&&
.AVIATION...PREVAILING VFR THIS AFTN AND EVENING...UNLESS A SHRA OR
TS IMPACTS A TERMINAL THROUGH 00Z (8 PM) WHEN MVFR CIGS ARE
POSSIBLE. BEST CHANCES FOR PRECIP OVER THE NEXT FEW HOURS WILL BE A
GNV AND SSI. TONIGHT SHALLOW SW FLOW SUPPORTS LOW IFR STRATUS
POSSIBILITY AT GNV AND VQQ. HAVE JAX AND CRG DROPPING TO 5SM MVFR
TONIGHT.
&&
.MARINE...SSE FLOW THIS EVENING WITH THE SEA BREEZE WILL VEER BACK
TO THE SSW TONIGHT WITH MAGNITUDES AROUND 10-15 KTS. SEAS SUBSIDED
THROUGH THE DAY TODAY TO 2-4 FT. SCEC CONDITIONS DUE TO WINDS MAY
BE NEEDED FOR THE OFFSHORE LEGS FRI NIGHT IN ADVANCE OF APPROACHING
WEAK SFC FRONT.
RIP CURRENTS: LOW RISK TODAY AND TMRW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 94 69 90 / 10 30 20 40
SSI 73 87 73 87 / 10 30 20 30
JAX 69 92 70 90 / 20 30 20 30
SGJ 72 88 73 87 / 20 30 20 30
GNV 70 92 69 91 / 20 30 10 30
OCF 70 93 70 91 / 20 30 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/ENYEDI/KEEGAN
Hazardous weather outlook, May 30, 11:27 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT WED MAY 30 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-311000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1227 PM EDT WED MAY 30 2012
...STRONG STORMS POSSIBLE THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AND
THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA.
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST FLORIDA. A FEW
STRONG STORMS...CAPABLE OF GUSTY WINDS AND FREQUENT LIGHTNING...ARE
POSSIBLE.
THUNDERSTORMS WILL DECREASE IN ACTIVITY TONIGHT AFTER SUNSET.
PATCHY LATE NIGHT FOG WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH
DAY ESPECIALLY THURSDAY AND FRIDAY. SOME STORMS MAY BE STRONG AND
CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS...AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP/ABE
In the hours before
Local storm report, May 30, 10:51 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM WILDFIRE 4 W SUMMERFIELD 29.01N 82.10W
05/26/2012 MARION FL EMERGENCY MNGR
A SIX ACRE WILDFIRE IS NOW 90 PERCENT CONTAINED. THE FIRE
BURNED SEVERAL NON RESIDENTAL STRUCTURES AND 35 TO 40
RESIDENTAL STRUCTURES WERE EVACUATED. SEVERAL RESIDENTAL
STRUCTURES EXPERIENCED HEAT DAMAGE. NO ROADS WERE CLOSED.
0425 PM RIP CURRENTS TALBOT ISLAND 30.47N 81.42W
05/26/2012 DUVAL FL EMERGENCY MNGR
EIGHT INDIVIDUALS RESCUED FROM SURF. EARLY REPORTS ARE
THAT SEVERAL CHILDREN ON BOOGIE BOARDS WERE PULLED OUT TO
SEA AND SEVERAL ADULTS ATTEMPTED TO RESCUE THEM.ALL
BECAME EXHAUSTED REQUIRING RESCUE BY FIRE RESCUE
UNITS.ONE OF THE RESCUED INDIVIDUALS WAS TRANSPORTED TO
THE HOSPITAL.
1116 AM TROPICAL STORM 42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012 AMZ472 XX BUOY
A WIND GUST OF 52 MPH WAS RECORDED AT BUOY 41012.
1203 PM TROPICAL STORM 10 W JACKSONVILLE BEACH 30.28N 81.55W
05/27/2012 DUVAL FL ASOS
MEASURED WIND GUST OF 39 MILES AN HOUR REPORTED AT CRAIG
FIELD BY THE AUTOMATED SURFACE OBSERVING SYSTEM.
0108 PM TROPICAL STORM 42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012 AMZ472 XX BUOY
WINDS 37 MILES PER HOUR GUSTING TO 56 MILES PER HOUR
0304 PM NON-TSTM WND GST ST. SIMONS 31.18N 81.38W
05/27/2012 M43.00 MPH GLYNN GA ASOS
0313 PM TROPICAL STORM NW PALM COAST 29.58N 81.22W
05/27/2012 FLAGLER FL EMERGENCY MNGR
TREE DOWN ON POWER LINES ON FOREST HILL DRIVE IN PALM
COAST. FLORIDA POWER AND LIGHT AND FIRE DEPARTMENT ON THE
SCENE.
0315 PM TROPICAL STORM JACKSONVILLE BEACH 30.28N 81.39W
05/27/2012 DUVAL FL MESONET
JAX BEACH PIER REPORTED WINDS AT 35 MPH GUSTING TO 55
MPH.
0341 PM TROPICAL STORM 42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012 AMZ472 XX BUOY
A TROPICAL STORM WIND GUST OF 59 MPH WAS RECORDED AT BUOY
41012. MAXIMUM SUSTAINED WINDS WERE MEASURED AT 45 MPH.
0454 PM TROPICAL STORM 42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012 AMZ472 XX BUOY
A TROPICAL STORM FORCE PEAK WIND GUST OF 67 MPH WAS
RECORDED AT BUOY 41012. MAX SUSTAINED WINDS WERE MEASURED
AT 51 MPH. THE ATMOSPHERIC PRESSURE WAS AT 994 MB.
0625 PM NON-TSTM WND GST MAYPORT 30.38N 81.41W
05/27/2012 M48.00 MPH DUVAL FL ASOS
0630 PM TROPICAL STORM 1 N MAYPORT 30.40N 81.41W
05/27/2012 AMZ452 FL MESONET
WIND AT HUGUENOT PARK REPORTED AT 43 MPH GUSTING TO 54
MPH.
0649 PM TROPICAL STORM 5 E ARLINGTON 30.33N 81.52W
05/27/2012 DUVAL FL ASOS
CRAIG FIELD REPORTED A WIND GUST TO 46 MPH WHEN A RAIN
BAND MOVED IN.
0830 PM TROPICAL STORM 1 N MAYPORT 30.40N 81.41W
05/27/2012 DUVAL FL MESONET
MESONET EQUIPMENT AT HUGUENOT PARK RECORDED A SUSTAINED
WIND OF 54 MPH WITH A PEAK WIND GUST OF 63 MPH.
0830 PM TROPICAL STORM JACKSONVILLE BEACH 30.28N 81.39W
05/27/2012 DUVAL FL MESONET
JACKSONVILLE BEACH PIER REPORTED A WIND GUST OF 56 MPH.
0845 PM STORM SURGE 5 S DUNGENESS 30.67N 81.46W
05/27/2012 M3.47 FT NASSAU FL OTHER FEDERAL
THE NOS BUOY AT FERNANDINA BEACH SHOWED A STORM SURGE OF
3.47 FEET.
0847 PM TROPICAL STORM 1 WNW MAYPORT 30.39N 81.42W
05/27/2012 DUVAL FL ASOS
THE MAYPORT NAVAL AIR STATION REPORTED A WIND GUST TO 58
MPH AS A RAIN BAND MOVED IN.
0854 PM TROPICAL STORM KINGS BAY BASE 30.79N 81.51W
05/27/2012 CAMDEN GA OTHER FEDERAL
THE KINGS BAY NAVAL BASE REPORTED A WIND GUST TO 60 MPH.
0900 PM TROPICAL STORM 3 SW MAYPORT 30.36N 81.44W
05/27/2012 DUVAL FL BROADCAST MEDIA
WONDERWOOD DRIVE HAS BEEN SHUT DOWN IN BOTH DIRECTIONS
NEAR A1A AFTER A LIGHT POLE FELL ACROSS THE ROADWAY.
0920 PM TROPICAL STORM 3 NW FORT CAROLINE 30.43N 81.53W
05/27/2012 DUVAL FL BROADCAST MEDIA
LOCAL TV STATION REPORTS ROOF OFF A HOUSE ON HECKSHER
DRIVE.
0921 PM TROPICAL STORM 10 ENE FERNANDINA BEACH 30.72N 81.29W
05/27/2012 AMZ450 FL BUOY
THE BUOY 6 MILES EAST OF FERNANDINA BEACH RECORDED SEAS
OF 15 FEET.
0930 PM TROPICAL STORM 1 SE ARLINGTON 30.32N 81.59W
05/27/2012 DUVAL FL BROADCAST MEDIA
LOCAL TV STATION REPORTS A TREE ON A HOUSE ON THE 700
BLOCK OF ARLET DRIVE. TIME ESTIMATED BY RADAR.
0935 PM TROPICAL STORM 4 SE ST. MARYS 30.67N 81.49W
05/27/2012 NASSAU FL EMERGENCY MNGR
TELEPHONE POLE AND LINES DOWN ON NORRIS ST. BETWEEN
ALEXANDER AND CHURCH STREETS IN ST. MARYS.
0936 PM TROPICAL STORM 5 E ARLINGTON 30.33N 81.52W
05/27/2012 DUVAL FL ASOS
WIND GUST OF 58 MPH AT CRAIG AIRPORT.
0942 PM TROPICAL STORM 2 NNW FLAGLER BEACH 29.50N 81.14W
05/27/2012 FLAGLER FL EMERGENCY MNGR
TREES DOWN ON POWER LINE AT NORTH 18TH ST. AND CENTRAL
AVE. IN FLAGLER BEACH.
0948 PM TROPICAL STORM 6 NNW MANDARIN 30.23N 81.68W
05/27/2012 DUVAL FL ASOS
60 MPH WIND GUST AT JACKSONVILLE NAVAL AIR STATION.
1000 PM TROPICAL STORM 4 W MAYPORT 30.39N 81.48W
05/27/2012 DUVAL FL MESONET
WIND GUST REPORT OF 67 MPH AT BUCK ISLAND ON ST. JOHNS
RIVER.
1000 PM TROPICAL STORM 42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012 AMZ472 XX BUOY
THE BUOY 40 NM EAST OF ST. AUGUSTINE RECORDED A WIND GUST
OF 60 MPH OUT OF THE SOUTH ON THE BACK SIDE OF TROPICAL
STORM BERYL.
1005 PM TROPICAL STORM JACKSONVILLE INTL ARPT 30.48N 81.71W
05/27/2012 DUVAL FL ASOS
56 MPH WIND GUST AT JACKSONVILLE INTERNATIONAL AIRPORT.
1030 PM NON-TSTM WND DMG ARLINGTON 30.34N 81.60W
05/27/2012 DUVAL FL NWS EMPLOYEE
LARGE TREE BLOCKING STOWE RUN LANE
1030 PM TROPICAL STORM ARLINGTON 30.34N 81.60W
05/27/2012 DUVAL FL NWS EMPLOYEE
LARGE TREE BLOCKING STOWE RUN LANE
1030 PM NON-TSTM WND DMG JACKSONVILLE BEACH 30.28N 81.39W
05/27/2012 DUVAL FL NWS EMPLOYEE
VERY LARGE OAK TREE FELL...COMPLETELY BLOCKING STOWE RUN
LANE.
1035 PM TROPICAL STORM FERNANDINA BEACH 30.66N 81.45W
05/27/2012 NASSAU FL BROADCAST MEDIA
WIND DAMAGE WAS REPORTED TO A BEACHSIDE CONDO IN
FERNANDINA.
1035 PM TROPICAL STORM 4 W MAYPORT 30.38N 81.48W
05/27/2012 DUVAL FL MESONET
A WIND GUST OF 73 MPH WAS JUST RECORDED AT BUCK ISLAND ON
THE ST. JOHNS RIVER.
1035 PM TROPICAL STORM 1 N MAYPORT 30.40N 81.41W
05/27/2012 DUVAL FL MESONET
SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 60 MPH WERE
RECORDED AT HUGUENOT PARK.
1035 PM TROPICAL STORM KINGS BAY BASE 30.79N 81.51W
05/27/2012 CAMDEN GA EMERGENCY MNGR
KINGS BAY NAVAL SUB BASE REPORTED WIND GUST OF 65 MPH AT
WATERFRONT FACILITY BEFORE THE WIND GAUGE STOPPED
REPORTING. REPORTS OF SEVERALS TREES DOWN.
1037 PM TROPICAL STORM 6 NNW MANDARIN 30.23N 81.68W
05/27/2012 DUVAL FL ASOS
A 65 MPH WIND GUST WAS RECORDED AT THE JACKSONVILLE NAVAL
AIR STATION.
1100 PM TROPICAL STORM 4 NNE KINGSLAND 30.85N 81.64W
05/27/2012 CAMDEN GA EMERGENCY MNGR
CAMDEN COUNTY EMERGENCY MANAGEMENT REPORTED A VEHICLE
ACCIDENT DUE TO A TREE DOWN IN THE ROAD AT HARRIETS BLUFF
ROAD AND PAULK PL.
1100 PM TROPICAL STORM ARLINGTON 30.34N 81.60W
05/27/2012 DUVAL FL EMERGENCY MNGR
JEA IS REPORTING ABOUT 18,000 POWER OUTAGES IN THE
JACKSONVILLE AREA.
1110 PM TROPICAL STORM 4 W MAYPORT 30.38N 81.48W
05/27/2012 DUVAL FL MESONET
SUSTAINED WINDS REPORTED FROM THE NNE AT 47 MPH WITH
GUSTS TO 62 MPH.
1220 AM TROPICAL STORM WSW KINGSLAND 30.79N 81.67W
05/28/2012 CAMDEN GA EMERGENCY MNGR
A TREE HAS FALLEN ON A HOUSE ON GARY PLACE IN KINGSLAND.
NO INJURIES REPORTED.
1230 AM TROPICAL STORM HARRIETTS BLUFF 30.87N 81.59W
05/28/2012 CAMDEN GA EMERGENCY MNGR
STRONG WINDS ESTIMATED NEAR 65 MPH. PINE TREES AND LARGE
BRANCHES BLOWN DOWN. TIME ESTIMATED.
1250 AM TROPICAL STORM JACKSONVILLE BEACH 30.28N 81.39W
05/28/2012 DUVAL FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED ROUGH SURF AROUND 6 FEET
AND WATER WAS UP TO THE DUNE LINE AT JACKSONVILLE BEACH.
0200 AM FLOOD 1 SW DOWNTOWN JACKSONVI 30.32N 81.67W
05/28/2012 DUVAL FL NWS STORM SURVEY
FLOODING ASSOCIATED WITH TROPICAL STORM BERYL ON THE ST.
JOHNS RIVER PRODUCED WATER 2 TO 6 INCHES DEEP AT PARKLAND
CONDOMINIUMS AT 1846 MARGARET ST.
0250 AM TROPICAL STORM HARRIETTS BLUFF 30.87N 81.59W
05/28/2012 CAMDEN GA PUBLIC
TREES AND POWERLINES REPORTED DOWN IN HARRIETTS BLUFF.
0720 AM TROPICAL STORM 3 NNE KINGSLAND 30.83N 81.64W
05/28/2012 CAMDEN GA NWS EMPLOYEE
SEVERAL LARGE, HEALTHY OAK TREES WERE BLOWN DOWN IN THE
BRISTOL HAMMOCK NEIGHBORHOOD.
0830 AM HEAVY RAIN PALM COAST 29.57N 81.21W
05/28/2012 M4.02 INCH FLAGLER FL EMERGENCY MNGR
STORM TOTAL RAINFALL AMOUNTS FROM CENTRAL PALM COAST WAS
4.02 INCHES. NORTHERN PALM COAST REPORTED 2.5 INCHES AND
WEST PALM COAST REPORTED 2.25 INCHES.
0852 AM TROPICAL STORM MIDDLEBURG 30.05N 81.90W
05/28/2012 CLAY FL NWS EMPLOYEE
LARGE TREE DOWN AT 4368 BANKS ROAD
0904 AM TROPICAL STORM 5 SW KINGS BAY BASE 30.75N 81.57W
05/28/2012 CAMDEN GA NWS EMPLOYEE
NUMEROUS LARGE OAK TREE LIMBS ABOUT 2 TO 2.5 FEET IN
DIAMETER WERE BROKEN OFF NEAR BORRELL BLVD AND RIVERVIEW
DRIVE.
0921 AM TROPICAL STORM ANASTASIA 29.89N 81.29W
05/28/2012 ST. JOHNS FL NWS EMPLOYEE
HEAVY RAIN 2.24 INCHES AT ANASTAIA ISLAND
0945 AM TROPICAL STORM SAN MARCO 30.31N 81.66W
05/28/2012 DUVAL FL NWS EMPLOYEE
MINOR FLOODING IN SAN MARCO ABOUT A FOOT LOWER THAN FAY
1043 AM TROPICAL STORM JACKSONVILLE BEACH 30.28N 81.39W
05/28/2012 DUVAL FL NWS EMPLOYEE
FLOODING REPORTED AT 1596 LANCASTER TERRACE AT THE
BROADVIEW TOWERS CONDOMINIUM. THE RIVER CAME UP SIMILAR
TO FAY. BELOW GROUND PARKING LOT COMPLETELY FLOODED WITH
THREE CARS FLOATING. THE RIVER IS STILL BREAKING OVER THE
SEAWALL. THE PEAK FLOODING WAS ARROUND 4 TO 5 AM.
1043 AM TROPICAL STORM JACKSONVILLE BEACH 30.28N 81.39W
05/28/2012 DUVAL FL NWS EMPLOYEE
FLOODING REPORTED AT THE CORNER OF COPLAND AND RIVER
BOULEVARD...PARTS OF SEAWALL RIPPED OFF AND MOVED 8 TO 12
FEET...A DOCK WAS DISTROYED AND DEBREE IS ALL OVER THE
AREA...PEAK FLOODING WAS ARROUND 5 TO 6 AM.
1206 PM TROPICAL STORM 5 WSW DUNGENESS 30.72N 81.55W
05/28/2012 CAMDEN GA EMERGENCY MNGR
THE CITY DOCK AND BOAT RAMP WERE CLOSED IN DOWNTOWN ST
MARYS DUE TO SIGNIFICANT DAMAGE.
1241 PM TROPICAL STORM PALM COAST 29.57N 81.21W
05/28/2012 FLAGLER FL EMERGENCY MNGR
STORM TOTAL RAINFALL AMOUNTS WERE AROUND 5.43 INCHES IN
NORTHERN PALM COAST TO 5.25 INCHES IN EAST PALM COAST.
ELSEWHERE IN PALM COAST RAIN TOTALS RANGED FROM 2.25
INCHES IN WEST CENTRAL PALM COAST TO 4 INCHES IN WESTERN
PALM COAST.
0230 PM HEAVY RAIN 3 E LURAVILLE 30.12N 83.12W
05/28/2012 E0.00 INCH SUWANNEE FL LAW ENFORCEMENT
4 INCHES OF RAINFALL REPORTED OVER A 4 HOUR PERIOD,
REPORT RELAYED THROUGH NWS TALLAHASSEE.
0318 PM TROPICAL STORM 3 S UNF 30.24N 81.51W
05/28/2012 DUVAL FL BROADCAST MEDIA
TV METEOROLOGIST RECORDED STORM TOTAL RAINFALL OF 4.05
INCHES AT I-295 AND GATE PARKWAY.
0416 PM TROPICAL STORM 4 ESE ARLINGTON 30.32N 81.53W
05/28/2012 DUVAL FL BROADCAST MEDIA
TV STORM SPOTTER REPORTED 6+ INCHES FOR A STORM TOTAL
RAINFALL ON DEBUTANTE DRIVE IN ARLINGTON.
0416 PM TROPICAL STORM ARLINGTON 30.34N 81.60W
05/28/2012 DUVAL FL BROADCAST MEDIA
TV STORM SPOTTER REPORTED 6+ INCHES ON DEBUTANTE DRIVE IN
ARLINGTON.
0440 PM NON-TSTM WND DMG NE LIVE OAK 30.30N 82.98W
05/28/2012 SUWANNEE FL EMERGENCY MNGR
TWO REPORTS FROM NWS TALAHASSEE AND SUWANNEE COUNTY EOC
REPORT WIND DAMAGE TO A SHED AND WATER PUMP.
0510 PM TSTM WND GST OCALA 29.19N 82.13W
05/28/2012 M57.00 MPH MARION FL AWOS
THE OCALA AWOS MEASURED A GUST TO 57 MPH.
0510 PM NON-TSTM WND DMG BRANFORD 29.96N 82.93W
05/28/2012 SUWANNEE FL EMERGENCY MNGR
DAMAGE TO RESIDENCE AT 22207 41ST DRIVE IN BRANFORD.
0535 PM TSTM WND DMG 4 W LAKE WEIR 29.02N 82.06W
05/28/2012 MARION FL 911 CALL CENTER
TREES REPORTED DOWN ON SOUTHEAST 140TH STREET AND IN THE
HIGHLANDS SUBDIVISION.
0620 PM TSTM WND DMG 4 SE JACKSONVILLE INTL 30.44N 81.67W
05/28/2012 DUVAL FL COUNTY OFFICIAL
TREES FELL ON A HOUSE ON SECRETARIAT LANE WEST.
0635 PM NON-TSTM WND GST JACKSONVILLE BEACH 30.28N 81.39W
05/28/2012 M42.00 MPH DUVAL FL MESONET
SUSTAINED WINDS OF 37 MPH WITH GUSTS TO 42 MPH MEASURED
AT THE JACKSONVILLE BEACH PIER.
0645 PM HEAVY RAIN 7 NE BRANFORD 30.03N 82.84W
05/28/2012 M6.00 INCH SUWANNEE FL BROADCAST MEDIA
RAINFALL TOTAL MEASURED AT 6 INCHES.
1115 PM FLOOD 3 S RAINBOW LAKES ESTAT 29.10N 82.45W
05/28/2012 MARION FL 911 CALL CENTER
MARION COUNTY 911 REPORTED WATER INTRUSION INTO A
RESIDENCE ON THE 20000TH BLOCK OF SW 80TH PLACE ROAD.
1130 PM FLOOD 2 S RAINBOW LAKES ESTAT 29.11N 82.45W
05/28/2012 MARION FL 911 CALL CENTER
RAILROAD TRESTLE NEAR HIGHWAY 40 AND HIGHWAY 41
INTERSECTION REPORTED TO BE IMPASSABLE.
1130 PM FLOOD 2 S RAINBOW LAKES ESTAT 29.11N 82.45W
05/28/2012 MARION FL 911 CALL CENTER
HIGHWAY 40 AND HIGHWAY 41 INTERSECTION IMPASSABLE NEAR
RAILROAD TRESTLE.
0537 AM FLOOD 3 ENE OBRIEN 30.06N 82.89W
05/29/2012 SUWANNEE FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED 11 TO 15 INCHES OF STANDING
WATER EAST OF US-129 IN PARTS OF THE OBRIEN AREA.
1030 AM FLOOD 3 NW OCALA 29.22N 82.17W
05/29/2012 MARION FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED A SINKHOLE...8 FEET BY 6
FEET...ON NW 27TH AVENUE SOUTH OF NW 35TH STREET IN
OCALA.
0140 PM FUNNEL CLOUD OLENO STATE PARK 29.92N 82.56W
05/29/2012 COLUMBIA FL EMERGENCY MNGR
COLUMBIA COUNTY EM RECIEVED SEVERAL PUBLIC REPORTS OF A
FUNNEL CLOUD AN POSSIBLE TREE DAMAGE NEAR OLENO STATE
PARK. SHERIFF DEPUTIES WERE ENROUTE TO INVESTIGATE.
0220 PM FUNNEL CLOUD OLENO STATE PARK 29.92N 82.56W
05/29/2012 COLUMBIA FL EMERGENCY MNGR
FOLLOW-UP TO PREVIOUS REPORT OF POSSIBLE TREE DAMAGE NEAR
OLENO STATE PARK DUE TO FUNNEL CLOUD...COUNTY OFFICIALS
FOUND NO EVIDENCE OF DAMAGE CAUSED BY A POSSIBLE PASSING
FUNNEL CLOUD.
0410 PM TSTM WND DMG 6 ESE RAIFORD 30.03N 82.16W
05/29/2012 BRADFORD FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE AND POWERLINE DOWN ON
STATE ROAD 16 IN HEILBRON SPRINGS. TIME IS ESTIMATED FROM
RADAR.
0410 PM TSTM WND DMG 6 ESE RAIFORD 30.03N 82.16W
05/29/2012 BRADFORD FL EMERGENCY MNGR
BRADFORD COUNTY EMERGENCY MANAGEMENT REPORTED A TREE INTO
A POWER LINE ALONG STATE ROAD 16 IN HEILBRON SPRINGS.
0510 PM HEAVY RAIN 8 NE BRANFORD 30.04N 82.83W
05/29/2012 M11.80 INCH SUWANNEE FL BROADCAST MEDIA
MEDIA REPORT OF STORM TOTAL RAINFALL OF 11.8 INCHES IN
SOUTH SUWANNEE COUNTY.
0600 PM HEAVY RAIN WELLBORN 30.23N 82.82W
05/29/2012 M15.00 INCH SUWANNEE FL PUBLIC
PUBLIC REPORTED STORM TOTAL RAINFALL OF 15 INCHES IN
WELLBORN. REPORT PASSED ALONG FROM WFO TAE AND BROADCAST
MEDIA.
1221 AM HEAVY RAIN FOLKSTON 30.84N 82.01W
05/30/2012 E4.75 INCH CHARLTON GA BROADCAST MEDIA
TROPICAL STORM BERYL RAINFALL TOTAL OF 4.75 INCHES.
&&
AENYEDISpecial weather statement, May 30, 2:30 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT WED MAY 30 2012
FLZ040-302015-
MARION-
330 PM EDT WED MAY 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...
AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 3 MILES NORTH OF BURBANK...OR 3 MILES
SOUTHWEST OF FORT MCCOY...MOVING EAST AT 20 MPH. THESE THUNDERSTORMS
WILL AFFECT AREAS AROUND SPARR...REDDICK...OCALA...LOWELL...FORT
MCCOY...CITRA...BURBANK...ANTHONY...LYNNE AND MOSS BLUFF THROUGH 415
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF
35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2915 8209 2920 8225 2930 8233 2946 8220
2943 8220 2944 8206 2947 8206 2950 8200
2945 8177 2943 8177 2942 8174 2937 8174
2936 8166 2933 8168 2929 8164 2906 8165
2903 8185
TIME...MOT...LOC 1929Z 287DEG 17KT 2932 8197
SHASHYThunderstorm Wind, Marion
- When
- May 30, 3:25 PM EST
- Where
- Marion County, 3.62 mi E of Bruceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.230, -81.870
Trees and power lines were blown down for 1-2 miles along County Road 314A from the 3700 to 6000 block.
Thunderstorm Wind, Marion
- When
- May 30, 3:29 PM EST
- Where
- Marion County, 3.32 mi ENE of Bruceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.250, -81.880
Widespread tree damage was reported. The tops of large oak trees were torn off and power outages were reported in the area. Pea size hail was also observed.
Thunderstorm Wind, Marion
- When
- May 30, 3:29 PM EST
- Where
- Marion County, 3.32 mi ENE of Bruceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.250, -81.880
County dispatch reported a large tree fell on a home on Northeast 166th Terrace. No injuries were reported, and residents were not home at the time of damage. Numerous trees and power lines were blown down in the neighborhood.
Thunderstorm Wind, Flagler
- When
- May 30, 4:21 PM EST
- Where
- Flagler County, 1.38 mi S of Bulow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -81.150
Trees were blown down on Old Kings Road in Bulow.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, May 30 to 31, 20124 injured · $631,000 · 1 in hail · 52 events
- Hail and Damaging Winds in Kansas, May 30, 2012$184,000 · 2 in hail · 108 events
- Hail in Nebraska, May 30, 2012$5.0 million · 1.75 in hail · 7 events
- Hail and Damaging Winds in Nebraska, May 30, 2012$815,000 · 1.75 in hail · 37 events
- Tornado and Flooding in North Carolina, May 30, 2012$600,000 · EF1 · 14 events
- Tornadoes and Hail in Texas, May 30, 2012$885,000 · EF0 · 17 events
- Hail and Damaging Winds in Oklahoma, May 30, 2012$150,000 · 1.5 in hail · 23 events
- Damaging Wind and Lightning Strike in Arkansas, May 30, 2012$310,000 · 52 kt wind · 2 events
- Hail and Damaging Wind in Kansas, May 30, 2012$265,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Texas, May 30, 2012$45,000 · 4 in hail · 28 events
- Tornadoes and Hail in Kansas, May 30, 2012$3,000 · EF0 · 48 events
- Hail and Damaging Winds in Louisiana, May 30 to 31, 2012$74,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388380, 388379, 388382, 388381.